Spiro -- what can you eat???spiro
Posted 14 January 2010 - 06:41 PM
what the heck can I eat on spiro?
Posted 14 January 2010 - 06:43 PM
Posted 14 January 2010 - 10:47 PM
Posted 14 January 2010 - 10:59 PM
I really want to try spiro but I am worried with the more research I do. I also am afraid of being really thirsty, bc I already am like that. I don;t want my bp to get too low, but I cant drink tomato juice which is loaded with sodium bc its also loaded with potassium. sigh.
Posted 15 January 2010 - 02:01 AM
When I made the choice to take this drug I did tons of research as well. And most, I would say 90% of the reviews I READ were positive with very few people have any damaging or life altering side effects. BUT I also was at my wits end, I mean I suddenly began getting cysts, several at a time and I was in pain and I felt horrible like a monster, and I was cooped up in my apartment hiding from the world. I had tried EVERY SINGLE natural "cure" out there...but in the end I was left with WORSE acne and I was eating such a restricted diet that I lost 20lbs. I mean it was becoming unhealthy to be healthy!! Anyway I exhausted every possibility I took everything out of my diet etc. SO when my dr. suggested this to me.. I was soo hesitant and refused it at first because I didn't think the answer was putting something unnatural into my body. But I researched and decided to give it try. I mean if my body was functioning properly I would have acne and worst the recent cysts so I agreed that it could be hormonal and I gave it a try.
I will tell you this I knew within a week that the cause was hormonal, because I had an IB after 2 days.. so why would I react so sensitively to a hormone change if it wasn't the root of the cause in the first place. SO I stuck with it. here I am nearly 3 months later and its the best decision I ever made. I mean I do not have 100% clear skin, but each month it gets better and better. And really I only have issues in the week before my period. and even that is lessening.
Before I began taking spiro I WAS AN EXTREMELY thirsty person. Diabetes runs in my family so I have always suspected that genes have something to do with my thirst. Regardless I remember how insatiably thirsty I was those first few weeks, and I already pee a lot and man it was worse too.. but after a month I didn't even notice a difference, the thirst subsided I pee more only a few hours after taking the pill and that's it. I feel 100% great otherwise and even better because 3 out of 4 weeks a month I am 90% clear and getting better.
Moral of the story everyone reacts to drugs differently, bad instances travel faster and longer than good outcomes, and we all have varying needs/desires for getting clear skin.
Good luck to you no matter what you decide. No matter what you decide to do this forum is a great resource and outlet for people with acne so keep us posted!!
Posted 15 January 2010 - 06:57 PM
I am going to the MD and I will see what he thinks. I am actually really afraid of the IB. I think if I got one it would be disastrous since I stopped tane early about three months ago, so my skin is dry and fragile. I think I would scar. Part of me wonders if I should just go back on tane so I don't get an IB. I don't know what to do.
Posted 16 January 2010 - 07:48 AM
On spiro I avoid bananas, but that's because when I eat them I'm like a monkey and will eat four. Haha Good luck!
Posted 16 January 2010 - 02:06 PM
I was wondering that -- if most people just think it's an IB. It is hard to tell when you already have acne. Mine is not too bad right now. The one's I get don't become too inflamed. I am not sure if that's the result of the 'tane still working or the bp I spot apply, but I DO know if I don't do something soon, like go back on tane and reach my cumulative dosage (I didn't this time) or go on spiro to stop the breakouts that it will get really bad in time.
I feel like I am a good candidate for spiro because I have so much hair on my face and because my labs showed a pretty high (but still in range, but just barely) level of testosterone.
But I always hear that an IB is very common with spiro. So I am confused. I don't understand why you'd get an ib if you have a lot of testosterone since that causes acne and spiro lowers that. It should improve immediately.
If it weren't for fears of an IB I would try it. I refuse to take antibiotics.
Edited by Anti - Em, 16 January 2010 - 02:07 PM.
Posted 16 January 2010 - 02:54 PM
Posted 16 January 2010 - 03:18 PM
I am really debating hard in making an appt with my doctor and asking about this. My chin is a disaster again and full of red marks and acne lesions. Do you girls know of any males that took this with success too? I know Buck on here said he did, just seeing if anyone else has too.
Edited by JayQ, 16 January 2010 - 03:18 PM.
Posted 16 January 2010 - 03:41 PM